Remicade and tired... anyone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 3/13/2008 7:09 PM (GMT -7)   
Okay... short version...

Previously, I was receiving infusions every 16 weeks or so. IV Benadryl and 2 tylenol tabs pretreatment. No saline flush. Nothing to complain about afterwards except a little kidney pain, and maybe a little fatigue the day of and the day after an infusion. Oh, and a touch of gas... I always feel a little farty for a couple days after... No big deal, right?

I went into a flare this cold/flu season and had to up my Remicade frequency to every 8 weeks until I'm through the other side of this flare. Moving to a new state with new insurance and doctors caused the lapse in doses that caused the flare to begin with.

I got infused at a new place, with a new nurse, and a new procedure. They didn't premed me with IV benadryl. Instead, they gave me a single 25mg pill. And the nurse gave me a few minutes of a saline flush afterwards. I felt fine for a couple of days and then...CRASH!

I am SOOOOOOOOO tired it's stupid. I feel like I've been hit by a tractor trailer. I HATE feeling like this. But, what I hate even more, is the possibility that this feeling is caused by the Remicade, and that it's not a good sign. And, in addition to not wanting to get out of bed - I have THE WORST GAS I HAVE EVER HAD! Ohmigod. It's awful. I almost left work early today because my guts hurt so bad - and it was that sharp-gassy-poking feeling. Even when I'm in private and have the freedom to "rip one", it seems the gas would prefer to poke about in my guts instead of providing me some relief by exiting the building!

I'm tired of connecting the dots in my head because I don't like the picture I get. What do you guys think? Has this happened to any of you? What I WANT to hear is that this is all just because they didn't premedicate me in the same manor as my body was used to. What I'm AFRAID of hearing is that this is the beginning of the end for me and my mouse juice. I'm giving myself until Monday before I call the doc.

Any thoughts or advice?
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Remicade only, every 16 weeks.
Digestive enzymes, and probiotics.
Doing pretty darn good, all things considered. :-)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 3/13/2008 9:55 PM (GMT -7)   
The very first infusion I had of Remicade caused the worst gas I ever had. It was so bad I called the infusion center the next day to inquire if it was normal. The folks there told me I was only the second person to complain of that side effect. so they thought it was likely coincidental. Next infusion, same thing happened. I continued to have this response for the next 3-4 infusions. By then it was not a coincidence.

Then as my gut symptoms got better from the Remicade, the post-infusion gas episodes decreased. By about the 7th or so infusion, I stopped having the gas reactions.

I am somewhat surprised by the infusion schedule that you were on. Every 16 weeks is way outside the recommended schedule for someone with Crohn's. The recommended schedule is every 8 weeks. I am wondering if your overwhelming tiredness and flatulence is somehow connected in the long delay you experienced between infusions.

Know this is not much help but wanted to let you know that gassiness can be a post-infusion effect. I chose to think of it as the Remicade good guys zapping the Crohnnie bad guys with their laser guns creating lots of vaporized material causing my flatulence. Peace...
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


lilturbo
Regular Member


Date Joined Feb 2008
Total Posts : 298
   Posted 3/15/2008 9:25 AM (GMT -7)   
Hello patientspiders!

I've been on remicade for a while now and have always been premedicated with a 25mg pill. I have never had the IV benadryl. I am usually fine for a few days after getting my infusion and then tend to crash and feel pretty fatigued. I take it easy for about a week after I get my infusion and then I make myself get out and exercise, it helps me out a bit. I too am surprised that you were on a 16 week schedule for remicade...That is crazy! I have always been on an 8 week schedule after my initial dosage of course. I liked that you called 'cade mouse juice though...I thought that was funny (but so so true). I hope you feel better soon! I'm going to use that on my blog one day!
turboemma.blogspot.com/

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:27 PM (GMT -7)
There are a total of 2,735,435 posts in 301,303 threads.
View Active Threads


Who's Online
This forum has 151408 registered members. Please welcome our newest member, ChristineMdic.
321 Guest(s), 11 Registered Member(s) are currently online.  Details
DBwithUC, robotguy, Xfitmama3, tickbite666, dismissed, Teamchris, Girlie, reminder, PA_grandma, Tim Tam, tommyc


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer